MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC JAY SEATING CUSHION; WHEELCHAIR CUSHION

SUNRISE MEDICAL (US) LLC JAY SEATING CUSHION; WHEELCHAIR CUSHION
Model Number JAY UNION CUSHION
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Abrasion (1689); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The end user reports that after pivoting from the bed onto her wheelchair and fastening her positioning belt, she allegedly slid off the seat cushion and was suspended on the edge of the wheelchair for 10 hours.The end user stated that she slid off the cushion due to the wear of the wheelchair fitted cushion cover.The end user reports that after the incident, she was admitted into the hospital and subsequently a rehab facility.
 
Additional Manufacturer Narrative
Background information: jay union cushion owner's manual, rev.A, page 3 states: "check the cover for tears and excessive wear and or any other abnormalities." discussion: in reviewing the complaint, the end user reports that after pivoting from the bed onto her wheelchair and fastening her positioning belt, she allegedly slid off the seat cushion and was suspended on the edge of the wheelchair for 10 hours while affixed by the positioning belt.The wheelchair used during the incident was not a sunrise medical device.The end user reports that the fire department was called and had to help her out of the wheelchair.The end user stated that she slid off the cushion due to the wear of the wheelchair fitted cushion cover.According to the jay union cushion owner's manual, the end user is supposed to check the cover for tears and other excessive wear.There was no information provided on the maintenance for the cover in question.This device is used for treatment, not diagnosis.The end user reports that the wheelchair cushion cover has since been replaced.A dhr review for this product was conducted and no abnormalities, deviations or ncmr's related to the claim were identified in the manufacturing process.After the incident, the end user was transported to the hospital.The end user reports that she was admitted into the hospital for 11 days and then a rehabilitation facility for 14 days.The end user stated that during the incident, she allegedly sustained a knee and stomach abrasion with no stitches.The end user provided documentation from her hospital stay that stated the primary diagnosis was "rhabdomyolysis." there was no further diagnostic information provided by the end user that described the connection between the primary diagnosis and the reported incident.The end user stated that due to the incident, it has taken a while for her to feel safe in her wheelchair; she also provided that she has had nightmares since the incident.Conclusion: in conclusion, due to the allegation of a potential serious injury (rhabdomyolysis), this mdr is being filed.

Brand Name
JAY SEATING CUSHION
Common Device Name
WHEELCHAIR CUSHION
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park ave
fresno CA 93727
Manufacturer (Section G)
SUNRISE MEDICAL TECNOLOGIAS S.A. DE CV
privada misiones no. 110
parque industrial misiones
tijuana, baja california 22425
MX   22425
Manufacturer Contact
christian stephens
2842 n business park ave
fresno 
MDR Report Key19169043
Report Number9616084-2024-00009
Device Sequence Number7938648
Product Code IMP
UDI-Device Identifier00016958056402
UDI-Public00016958056402
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberJAY UNION CUSHION
Device Catalogue NumberJAY
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Initial Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age60 YR
Patient SexFemale